Low blood sugar and headaches

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

itsme
Regular Member


Date Joined Mar 2007
Total Posts : 44
   Posted 1/11/2008 6:55 PM (GMT -7)   
Hi,
 
I have a question.  I have autoimmune Hepatitis and have blood sugar problems due to prednisone.
 
I am currently on 10mg of pred. per day.  I take 10-15 units of Levimir at night depending on my #'s.
 
The Endo. wanted to take me off of levimir and try Januvia... but I am the type of person who will have side effects... if 1 in a million will cluck like a chicken that would be me.....
 
My A1c was 5 and the rest of my tests were great.
But when I take the pred my bs shoots up.
 
I usually take the pred at night with the levimir.
 
last weekend I went off the levimir and took the pred in the am.. but I couln't get my sugar down during the day time.  I felt like crap for 2 days.
 
Anyway,  I seem to drop in the late afternoon, and then afterwards I seem to get a pounding headache.
 
Why the headache? 

Pin Cushion
Regular Member


Date Joined Feb 2003
Total Posts : 442
   Posted 1/11/2008 7:01 PM (GMT -7)   
It can be from BS raising or droping quickly. Anytime I get on that roller coaster I get bad headaches that are not related to my Migraines.

Also I can not take pred as it sends my BS through the roof. Last time I was taking it my A1c was 12+!!!
Moderator for the Diabetes forum
 
Sigmoid Colostomy / Crohns / Type 1 Diabetic / Ostioarthritus / Fibromyalgia / Asthma / High Blood Pressure / High Colesterol / Migraines. Ain't life a joy?



* I think it may be time for a colorful metaphor*


ceebee
Regular Member


Date Joined Dec 2006
Total Posts : 401
   Posted 1/11/2008 11:50 PM (GMT -7)   
I am on prednisone also for the past year. I am being weaned off and on 15mg right now. My bs also rises with the prednosone. I have been taking it after eating and after my meds for bs(about an hour) and my bs does not rise as much. Been pretty much staying between 80 and 126(highest today was 107. I just kept taking it different times of the day and this is what works for me with a very low carb diet. My A1c was 15.2 and highest bs 878. I was diagnosed with diabetes(prednisone induced) the end of October so won't be checked for A1c until February. I hope it is in the 5's by then. I get bad headaches and just thought it was from coming off the prednisone?

gelchick
Regular Member


Date Joined Aug 2006
Total Posts : 477
   Posted 1/12/2008 12:27 PM (GMT -7)   
I take Januvia- I have had no problems with side effects. It is a very benevolent drug. Actos almost killed me thourgh edema and weight gain, Glipizide made me crash and burn and gain weight, metformin made my intestines go nuts until I started to take the extended release version- Januvia made my sugar stay stable, and my A1c to go down- and that's it-
 
You may want to consider it as a means of stabilizing your sugar levels. I had terrible headaches from the roller coaster ride while I was on glipizide- once I found Januvia- things started to look up for me. I'monly on 1/2 dose now- and it's still working well.
sandy
I just want to live happily ever after-every now and then. Jimmy Buffett


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 1/17/2008 1:50 PM (GMT -7)   
I just want to know how you can take pred at night and still sleep!
Try exersize after taking the pred to lower your sugar levels. Also, while on Pred you need to be really careful of what and how much you eat. the drug can make you really hungery at the same time that it messes up your hormone levels
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:51 AM (GMT -7)
There are a total of 2,733,991 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151299 registered members. Please welcome our newest member, ABBear.
234 Guest(s), 1 Registered Member(s) are currently online.  Details
exqualls


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer